Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 218, NWS Hastings, NE

July 1, 2005Gosper County, Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 1, 2005, 8:08 PM CDT for Gosper County, Phelps County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2005, 8:08 PM CDT (01:08 UTC)
Expired
Jul 1, 2005, 9:00 PM CDT
In force
52 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

Counties Gosper County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 102 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1252 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
2179 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
240 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 6:40 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 1, 6:40 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT FRI JUL 01 2005

.UPDATE...QUICK UPDATE TO INCREASE THUNDERSTORM COVERAGE OVERNIGHT
AS SANDHILLS CONVECTION STILL APPEARS LIKELY TO EVOLVE INTO
SOUTHEASTWARD MOVING MCS. QUESTION IS HOW SEVERE INITIALLY...AS
SO FAR THAT WHICH HAS MOVED INTO OUR CWFA HAS RUN INTO A WALL
OF STABILITY.

.PREV DISCUSSION...SHORT TERM...TONIGHT THROUGH 12Z MONDAY...MAIN
CONCERNS WILL BE CHANCES FOR PRECIPITATION/SEVERE WEATHER THROUGH
THE PERIOD.

CONVECTION ALREADY GOING IN NORTH CENTRAL NEBRASKA THIS AFTERNOON.
ANOTHER AREA OF CONVECTION IS DEVELOPING IN THE VICINITY OF THE
FRONTAL BOUNDARY IN NORTHEAST COLORADO AND THE NEBRASKA PANHANDLE
AHEAD OF THE SHORT WAVE AS IT MAKES ITS WAY INTO THE PLAINS. EXPECT
THAT THIS CONVECTION WILL BE THE START OF WHAT WILL BE AFFECTING THE
FORECAST AREA A LITTLE LATER THIS AFTERNOON AND TONIGHT. EXPECT THAT
SEVERE WEATHER SHOULD BE OF AN ISOLATED NATURE AND MOSTLY IN THE
WEST WHERE CAPE IS GREATEST AND CIN IS THE LEAST. THE SHORT WAVE
MOVES THROUGH THE FORECAST AREA LATE TONIGHT.

ANOTHER SHORT WAVE MOVES INTO THE PLAINS AND STRENGTHENS AS IT
CROSSES THE AREA. THE SURFACE FRONT MOVES THROUGH LATE SATURDAY
AFTERNOON. THE SURFACE FRONT LINGERS ACROSS THE FORECAST AREA ON
SUNDAY AND FINALLY MOVES TO THE EAST SUNDAY NIGHT. HAVE KEPT CHANCE
POPS FOR SUNDAY SINCE THE BOUNDARY IS ACROSS THE AREA.

SUNDAY NIGHT THE FRONT LINGERS IN THE EAST/SOUTHEAST PART OF THE
FORECAST AREA. THIS APPEARS THAT THIS MIGHT BE THE BEST CHANCE OF
SOME SEVERE WEATHER...WITH THE BOUNDARY IN THE VICINITY.

LONG TERM...MONDAY THROUGH THURSDAY. MAY HAVE SOME LINGERING PRECIP
BEHIND FRONT MONDAY MORNING BUT BY AFTERNOON...ATMOSPHERE DRIES OUT.
WITH FRONT STALLING IN SOUTHERN PORTION OF KANSAS...A FEW STORMS MAY
DEVELOP IN THE WESTERN HIGH PLAINS AND DRIFT ACROSS NORTH CENTRAL
KANSAS MONDAY NIGHT AND HAVE ADDED SMALL POPS IN THIS AREA.

NEXT CHANCES FOR PRECIP IS ON TUESDAY NIGHT AS STILL AROUND ROUND OF
STORMS LOOKS LIKELY IN THE WESTERN HIGH PLAINS.  THESE SHOULD SPREAD
EAST ALONG A WEAK SURFACE BOUNDARY INTO THE WESTERN PORTIONS OF
FORECAST AREA BY SUNSET.  PRECIP SHOULD EXIT THE AREA BY MIDDAY
WEDNESDAY AS SURFACE BOUNDARY PUSHES THROUGH THE AREA.

AFTER THIS...UPPER RIDGE BUILDS IN AND WEATHER CONDITIONS WILL BE
MORE TYPICAL FOR JULY AS HOT AND BASICALLY DRY WILL REMAIN THE
FORECAST. AFTERNOON TEMPS WILL BE IN THE UPPER 80S TO MIDDLE 90S.
&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

JCB/KISNER/MORITZ
Hazardous weather outlook, Jul 1, 5:50 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
550 PM CDT FRI JUL 1 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-021200-
ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY-
HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE-
NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER-
VALLEY-WEBSTER-YORK-
550 PM CDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS OVER SOUTH CENTRAL NEBRASKA
EARLY THIS EVENING WILL REMAIN BELOW SEVERE LIMITS.

BY LATE EVENING...THUNDERSTORMS OVER WESTERN NEBRASKA WILL
HAVE ORGANIZED...AND START TO MOVE SOUTHEAST INTO SOUTH CENTRAL
NEBRASKA. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
EVENING AND OVERNIGHT...WITH HAIL THE SIZE OF QUARTERS AND
DAMAGING WINDS IN EXCESS OF 60 MPH POSSIBLE. THE THUNDERSTORMS
WILL MOVE ACROSS ACROSS NORTH CENTRAL KANSAS VERY LATE THIS
EVENING...AND AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY...MOSTLY DURING
THE LATE AFTERNOON AND NIGHT TIME. SOME STORMS SUNDAY AFTERNOON AND
SUNDAY NIGHT MAY HAVE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

NOAA/NWS/MORITZ

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 9:08 PM CDTSevere Thunderstorm WarningGIDHarlan52 min
Jul 1, 9:23 PM CDTTornado WarningGIDFurnas, Harlan36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.